Alert archive / New York / Frost Advisories in 2012

Frost Advisory 9, NWS Burlington, VT

September 23, 2012Essex County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this frost advisory at Sep 23, 2012, 9:52 PM EDT for Essex County, Franklin County, St. Lawrence County, New York. It took effect at Sep 24, 2012, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 9:52 PM EDT (01:52 UTC)
In effect from
Sep 24, 2012, 12:00 AM EDT
Expired
Sep 24, 2012, 7:00 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WWUS71 KBTV 240152
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
952 PM EDT SUN SEP 23 2012

NYZ029-030-034-241100-
/O.NEW.KBTV.FR.Y.0009.120924T0400Z-120924T1100Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID
952 PM EDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT MONDAY.

* LOCATIONS...THE NORTHERN ADIRONDACK MOUNTAINS

* TEMPERATURES...LOWS 30 TO 35.

* TIMING...12 AM EDT UNTIL 7 AM EDT MONDAY

* IMPACTS...NEAR-FREEZING TEMPERATURES MAY DAMAGE OR KILL
  UNPROTECTED SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
1 follow-up statement
724 
WWUS71 KBTV 241101
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
701 AM EDT MON SEP 24 2012

NYZ029-030-034-241215-
/O.EXP.KBTV.FR.Y.0009.000000T0000Z-120924T1100Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID
701 AM EDT MON SEP 24 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL WARM INTO THE UPPER 30S AND MID 40S THIS
MORNING...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE
AT 7 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 23, 7:33 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 23, 7:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
733 PM EDT SUN SEP 23 2012

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER THE CENTRAL UNITED STATES WILL SLOWLY
BUILD EASTWARD INTO THE NORTH COUNTY TONIGHT...AND WILL REMAIN
THE DOMINANT WEATHER FEATURE INTO THE MIDDLE OF THE WEEK. THIS
WILL RESULT IN CONTINUED COOL TEMPERATURES AND MAINLY DRY
CONDITIONS THROUGH TUESDAY...BEFORE ANOTHER FRONT WITH A CHANCE
OF SHOWERS ARRIVES ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 719 PM EDT SUNDAY...MINOR UPDATES TO POPS/WX ACROSS NRN NY
INTO EVENING/EARLY OVERNIGHT HOURS TO ACCT FOR CURRENT -SHRA
ACTIVITY...FORCED BY WEAK SFC TROUGH SAGGING INTO THE SLV AND
CONVERGENT FLOW OFF LK ONTARIO. PCPN AMOUNTS TO BE SCT AT BEST AND
LESS THAN 0.10 INCHES IN ANY SPOT THAT RECEIVES RAFL. ELSEWHERE A
DRY FCST STILL ON TRACK FOR TONIGHT AS SFC RIDGING CONTINUES TO
BUILD EAST INTO THE REGION...BRIDGED ALOFT BY DEEP CYCLONIC UPPER
FLOW. TEMPS GENERALLY IN THE 30S TO LOCALLY IN THE 40S IN THE
CHAMPLAIN VALLEY AND NEAR THE ST LAWRENCE RIVER. HAVE A NICE
EVENING.

GENERALLY QUIET WEATHER IS EXPECTED FOR
THE NEAR TERM PERIOD TONIGHT AS SURFACE HIGH PRESSURE OVER THE
CENTRAL CONUS BEGINS TO SHIFT EASTWARD INTO THE FORECAST AREA.
CURRENT LAKE EFFECT RAIN SHOWERS EXTENDING EASTWARD DOWNWIND OF
LAKE ONTARIO SHOULD DISSIPATE LATER THIS EVENING AS SHORTWAVE
ENERGY ON THE EAST SIDE OF AN UPPER TROUGH TO OUR WEST CONTINUES
TO SHIFT NORTHWARD AWAY FROM THE REGION. ANOTHER SHORTWAVE
UPSTREAM SOUTH OF LAKE MICHIGAN WILL PRESENT SOME ISSUES FOR OUR
AREA IN REGARDS TO CLOUD COVER...TEMPS AND FROST POTENTIAL. WHILE
THIS ENERGY LOOKS TO STAY SOUTH OF THE FORECAST AREA...FEEL IT
WILL ENHANCE CLOUDS ACROSS THE REGION KEEPING TEMPS FROM BECOMING
TOO CHILLY...AND ALSO INHIBITING ANY WIDESPREAD FROST
DEVELOPMENT. STILL THINKING TEMPS WILL NEAR FREEZING IN SOME
AREAS...BUT NOT CONFIDENT ENOUGH ON AREAL COVERAGE RIGHT NOW TO
HOIST ANY HEADLINES. OVERALL...LOWS SHOULD GENERALLY BE IN THE
MID/UPPER 30S...EXCEPT LOWER 40S IN THE CHAMPLAIN VALLEY
ALONG/NEAR LAKE CHAMPLAIN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 338 PM EDT SUNDAY...MID/UPPER LEVEL TROUGH AXIS SWINGS
THROUGH THE REGION MONDAY WITH SURFACE HIGH PRESSURE CONTINUING
TO SHIFT EAST OVER THE EASTERN SEABOARD. GIVEN THE TROUGH PASSAGE
AND WEAK EMBEDDED SHORTWAVE ENERGY COMBINED WITH SOME LAKE
ENHANCED MOISTURE ON WEST/SOUTHWEST FLOW...CONTINUED SCATTERED TO
BROKEN CLOUDS AND A FEW ISOLATED SHOWERS WILL BE POSSIBLE THROUGH
MUCH OF THE DAY. 925-850MB TEMPS DROP SLIGHTLY THROUGH THE DAY
WITH THE TROUGH PASSAGE...WARMING SLIGHTLY AFTER 18Z WITH WAA
DEVELOPING ON THE BACKSIDE OF HIGH PRESSURE TO OUR SOUTHEAST.
THINKING TEMPS WILL BE SIMILAR TO SUNDAY...THOUGH MAYBE A DEGREE
OR TWO COOLER DEPENDING ON CLOUDS COVER. BY MONDAY NIGHT SURFACE
GRADIENT AND WAA INCREASE WITH A GENERAL CLEARING TREND AND TEMPS
SLIGHTLY WARMER THAN THE PREVIOUS NIGHT EXPECTED. THIS SHOULD
LIMIT AND FROST DEVELOPMENT AND WILL SUBSEQUENTLY END THE
FROST/FREEZE PROGRAM FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND
NORTHEAST KINGDOM OF NEW YORK AS WE'LL BE PAST 2 WEEKS OF THE
CLIMO NORMAL END OF THE GROWING SEASON.

QUIET WEATHER CONTINUES INTO TUESDAY AND TUESDAY NIGHT AS HIGH
PRESSURE REMAINS OVER PORTIONS OF THE REGION. NEXT DIGGING
MID/UPPER LEVEL TROUGH APPROACHES THE ST LAWRENCE VALLEY TUESDAY
NIGHT...BUT BEST MOISTURE/DYNAMICS SHOULD STAY NORTHWEST OF
FORECAST AREA WITH POPS APPROACHING CHANCE LATE. PROGGED
925-850MB TEMPS WARM NICELY THROUGH THE PERIOD WITH HIGHS TUESDAY
IN THE UPPER 60S TO LOWER 70S...AND LOWS TUESDAY NIGHT IN THE MID
40S TO LOWER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 332 PM EDT SUNDAY...LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL MOVE THROUGH THE AREA FOR WEDNESDAY AND WEDNESDAY
EVENING BRINGING WITH THEM MOSTLY CLOUDY SKIES AND AN INCREASED
CHANCE OF SHOWERS. AHEAD OF THE FRONT WE SHOULD SEE TEMPERATURES
REACH INTO THE 60S AREA-WIDE. BEHIND THE COLD FRONT FOR
WEDNESDAY NIGHT...LINGERING MOISTURE AND NORTHWEST FLOW WILL PROVIDE
CONTINUED LOW CHANCES OF RAIN SHOWERS...ESPECIALLY IN THE HIGHER
TERRAIN OF NORTH CENTRAL AND NORTH EASTERN VERMONT. TEMPERATURES
WILL FALL FOLLOWING FRONTAL PASSAGE...BUT LINGERING CLOUDS WILL
LIMIT THE EXTENT OF COOLING...SO LOOKING AT WIDESPREAD 40S WITH A
FEW 30S IN THE NORMALLY COLDER AREAS.

SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FOR THURSDAY AND INTO
FRIDAY WHICH WILL DELIVER MOSTLY SUNNY SKIES AND CRISP FALL
TEMPERATURES. HIGHS ON THURSDAY WILL LIKELY NOT OUT OF THE
50S...WITH FRIDAY IN THE UPPER 50S AND LOWER 60S. THURSDAY NIGHT
SHOULD BE THE COLDEST OF THE PERIOD WITH LOWS MAINLY IN THE
30S...EXCEPT NEAR 40 ALONG LAKE CHAMPLAIN...AND A FEW UPPER 20S IN
THE COLDEST SPOTS.

FORECAST BECOMES MORE COMPLICATED FOR THE WEEKEND AS A FAIRLY STRONG
UPPER TROUGH DIGS SOUTHWARD FROM NEAR HUDSON BAY AND SOUTHWEST FLOW
AFFECTS THE REGION AHEAD OF IT. LARGE DIFFERENCES CURRENTLY EXIST
BETWEEN THE GFS/ECMWF ON THE HANDLING AND PROGRESSION OF THE UPPER
TROUGH. BUT EITHER WAY...WITH UPPER TROUGH NEARBY AND CYCLONIC FLOW
ALOFT COMBINED WITH A POSSIBLE SURFACE WAVE OF LOW PRESSURE...THERE
WILL BE INCREASED CHANCES FOR CLOUDS AND SHOWERS FRIDAY NIGHT
THROUGH SUNDAY. HIGH TEMPERATURES WILL BE SIMILAR EACH
DAY...GENERALLY UPPER 50S/LOWER 60S WITH LOWS IN THE 40S TO NEAR 50.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY....DAYTIME STRATOCUMULUS CLOUDS GENERALLY
DISSIPATING THIS EVENING LEAVING FEW-SCT040-050 ACROSS VT FOR THE
BALANCE OF THE OVERNIGHT. COULD SEE SOME PATCHY FOG EAST OF THE GREEN
MTNS...AND INCLUDED 4SM BR AT MPV 07-12Z. WSWLY FLOW AROUND 20 KTS
AT 850MB WILL DRAW MOISTURE FROM THE ERN GREAT LAKES INTO NRN
NY...YIELDING BKN025-035 AT SLK WITH UPSLOPE FLOW. MAY ALSO SEE A
BRIEF SHOWER OR SPRINKLE AT MSS/SLK THRU 03Z. DURING THE DAY
MONDAY...VFR AND GENERALLY SCT040-050 WITH SW WINDS 5-10 KTS. SWLY
GRADIENT FLOW PICKS UP IN THE ST. LAWRENCE VALLEY BY AFTN...SO
INCREASED WINDS TO 12KTS WITH GUSTS TO 20 KTS AT KMSS AFT 18Z.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY...
00Z TUESDAY THROUGH 12Z WEDNESDAY...PRIMARILY VFR ALTHOUGH
RESTRICTIONS POSSIBLE IN EARLY MORNING FOG/BR...MAINLY SLK/MPV.
12Z WEDNESDAY THROUGH 12Z THURSDAY...MAINLY VFR WITH SCATTERED
MVFR RAIN SHOWERS POSSIBLE WITH COLD FRONT PASSAGE. 12Z THURSDAY
ONWARD...VFR UNDER BUILDING HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF
NEAR TERM...JMG/LAHIFF
SHORT TERM...LAHIFF
LONG TERM...MUCCILLI
AVIATION...BANACOS/MUCCILLI
Hazardous weather outlook, Sep 23, 4:52 AM EDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
452 AM EDT SUN SEP 23 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-240900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
452 AM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.